Qualitative aspects for the cubic nonlinear Schrödinger equations with localized damping: exponential and polynomial stabilization. (English) Zbl 1190.35206

Summary: Results of exponential/polynomial decay rates of the energy in \(L^{2}\)-level, related to the cubic nonlinear Schrödinger equation with localized damping posed on the whole real line, are established. We use Kato’s theory and a priori estimates to obtain the result of global well-posedness and we determine exponential/polynomial stabilization combining the ideas of unique continuation due to Zhang, semigroup property and Komornik’s approach.


35Q55 NLS equations (nonlinear Schrödinger equations)
93D15 Stabilization of systems by feedback
93B05 Controllability
Full Text: DOI


[1] Bisognin, E.; Bisognin, V.; Vera, O., Stabilization of solutions to higher-order nonlinear Schrödinger equation with localized damping, Electron. J. differential equations, 06, 1-18, (2007) · Zbl 1387.35542
[2] Bisognin, E.; Bisognin, V.; Perla Menzala, G., Exponential stabilization of a coupled system of korteweg – de Vries equations with localized damping, Adv. differential equations, 8, 443-469, (2003) · Zbl 1057.35048
[3] Cavalcanti, M.M.; Domingos Cavalcanti, V.N.; Fukuoka, R.; Natali, F., Exponential stability for the 2-D defocusing Schrödinger equation with locally distributed damping, Differential integral equations, 22, 617-636, (2009) · Zbl 1240.35509
[4] M.M. Cavalcanti, V.N. Domingos Cavalcanti, F. Natali, Exponential decay rates for the damped Korteweg – de Vries type equation, preprint, 2008 · Zbl 1252.35242
[5] Cazenave, T., Semilinear Schrödinger equations, Courant lect. notes math., vol. 10, (2003) · Zbl 1055.35003
[6] Cazenave, T.; Weissler, F.B., The Cauchy problem for the critical nonlinear Schrödinger equation, Nonlinear anal., 14, 807-836, (1990) · Zbl 0706.35127
[7] Constantin, A.; Saut, J.-C., Local smoothing properties of dispersive equations, J. amer. math. soc., 1, 413-439, (1988) · Zbl 0667.35061
[8] Linares, F.; Ponce, G., Introduction to nonlinear dispersive equations, (2008), Springer New York
[9] Linares, F.; Pazoto, A.F., On the exponential decay of the critical generalized korteweg – de Vries equation with localized damping, Proc. amer. math. soc., 135, 1515-1522, (2007) · Zbl 1107.93030
[10] Ginibre, J.; Velo, G., Scattering theory in the energy space for a class of nonlinear Schrödinger equations, J. math. pures appl., 64, 363-401, (1985) · Zbl 0535.35069
[11] Kato, T., On nonlinear Schrödinger equations, Ann. inst. H. Poincaré anal. non linéaire, 46, 113-129, (1987) · Zbl 0632.35038
[12] Komornik, V., Exact controllability and stabilization. the multiplier method, (1994), Masson/John Wiley Paris · Zbl 0937.93003
[13] Massarolo, C.P.; Perla Menzala, G.; Pazoto, A.F., On the uniform decay for the korteweg – de Vries equation with weak damping, Math. methods appl. sci., 30, 1419-1435, (2007) · Zbl 1114.93080
[14] Ohta, M.; Todorova, G., Remarks on global existence and blowup for damped nonlinear Schrödinger equations, Discrete contin. dyn. syst. ser. A, 23, 1313-1325, (2009) · Zbl 1155.35456
[15] Pazoto, A.F., Unique continuation and decay for the korteweg – de Vries equation with localized damping, ESAIM control optim. calc. var., 11, 473-486, (2005) · Zbl 1148.35348
[16] Menzala, G.P.; Vasconcellos, C.F.; Zuazua, E., Stabilization of the korteweg – de Vries equation with localized damping, Quart. appl. math., 60, 111-129, (2002), (in English) · Zbl 1039.35107
[17] Rosier, L.; Zhang, B.-Y., Exact boundary controllability of the nonlinear Schrödinger equation, J. differential equations, 246, 4129-4153, (2009) · Zbl 1171.35015
[18] Shimomura, A., Asymptotic behavior of solutions for Schrödinger equations with dissipative nonlinearities, Comm. partial differential equations, 31, 1407-1423, (2006) · Zbl 1105.35118
[19] Zhang, B.-Y., Unique continuation properties for the nonlinear Schrödinger equation, Proc. roy. soc. Edinburgh sect. A, 127, 191-206, (1997)
[20] Zuazua, E., Exponential decay for the semilinear wave equation with locally distributed damping, Comm. partial differential equations, 15, 205-235, (1990) · Zbl 0716.35010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.